Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 178, NWS Memphis, TN

May 25, 2022Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2022, 2:28 PM CDT for Monroe County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2022, 2:28 PM CDT (19:28 UTC)
Expired
May 25, 2022, 3:15 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:22 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 25, 12:22 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1222 PM CDT Wed May 25 2022

.DISCUSSION...

Updated 18z Aviation Discussion.

&&

PREV DISCUSSION... /issued 349 AM CDT Wed May 25 2022/

DISCUSSION...

A wet night across the Mid-South. Latest KNQA radar scan reveals
good coverage of showers and thunderstorms across the majority of
the Mid-South. Dual-pol radar rainfall rate estimates have been
rather light overnight, ranging from 0.5 to 1 inch per hour, with
isolated pockets of 2 to 3 inches per hour. Showers have begun to
train mainly along and west of Interstate 55 over the past hour.
If rain rates do increase in the short term, the flooding
potential will increase as we approach sunrise. The current day 1
excessive rainfall outlook still includes a moderate risk along
and east of the Mississippi River with a slight risk across the
rest of the area. Normally, a moderate risk would trigger a flood
watch, but due to more than expected uncertainty, the risk looks
more isolated than widespread. Will continue to advertise in the
HWO and through our messaging channels.

The main closed upper low, currently near the Oklahoma Panhandle,
will slowly move east throughout the day today. As it does,
several weak shortwaves embedded in southwest flow will translate
into the Mid-South. This will result in a few more rounds of
moderate to heavy rainfall. PWATs around 1.8 inches, MLCAPE values
between 500 and 1500 J/kg, and weak lift will all contribute to a
low to medium threat for additional heavy rainfall today.
Nonetheless, a few areas could experience flash flooding this
afternoon and evening, especially in urban areas.

A cold front will move into the Mid-South tonight and serve as a
focus for additional rainfall tonight through Thursday afternoon.

The main trough will finally lift out of the region on Friday.
This will bring a return of dry weather and near normal
temperatures. Expect highs in the upper 70s with lows only in the
50s Friday and Saturday morning.

A warming trend will begin Sunday and continue through the middle
of next week. Expect highs around 90 and lows in the lower 70s.

AC3

&&

.AVIATION...
/18z TAF/

Showers and thunderstorms will continue to push through the Mid-
South throughout the day today. Expect lower CIGs with gusty south
winds. By this evening the intensity of convection should subside
a bit but with continued low CIGs. Conditions should finally
become VFR by the end of the period.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 25, 4:09 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
409 AM CDT Wed May 25 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261115-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
409 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A couple of strong to severe thunderstorms are possible this
afternoon and tonight, mainly along and east of the Mississippi
River. Damaging winds and large hail are the main threats.

Additionally, multiple rounds of heavy rainfall may cause flash
flooding across portions of the Mid-South.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heavy rainfall on Thursday may cause additional flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:09 AM CDTSpecial Weather StatementMEGCoahoma, Quitman36 min
May 25, 2:06 PM CDTSevere Thunderstorm WarningMEGChickasaw24 min
May 25, 2:21 PM CDTTornado WarningMEGChickasaw, Lee, Pontotoc10 min
May 25, 3:03 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe, Prentiss, Tishomingo27 min
May 25, 3:35 PM CDTSevere Thunderstorm WarningMEGTishomingo25 min
May 24, 7:15 PM CDTSpecial Weather StatementMEGHardin30 min
May 24, 8:05 PM CDTSpecial Weather StatementMEGGreene40 min
May 24, 8:30 PM CDTSpecial Weather StatementMEGPoinsett30 min
May 24, 8:39 PM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett51 min
May 24, 8:53 PM CDTAreal Flood AdvisoryMEGCraighead, Greene3 hr
May 24, 9:15 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett45 min
May 24, 9:50 PM CDTSpecial Weather StatementMEGGreene40 min
May 24, 10:22 PM CDTSpecial Weather StatementMEGClay23 min
May 25, 12:17 AM CDTSpecial Weather StatementMEGLee, Phillips28 min
May 25, 12:48 AM CDTSpecial Weather StatementMEGCross, St. Francis27 min
May 25, 1:19 AM CDTSpecial Weather StatementMEGCraighead, Poinsett26 min
May 25, 1:44 AM CDTSpecial Weather StatementMEGCraighead, Greene31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.